CSN Login
Members Online: 1

You are here

Trouble taking Temodar

Jeneva's picture
Jeneva
Posts: 3
Joined: Sep 2003

I have been taking Temodar for over a year now. I took a low dose every night during radiation and then started the 5 days on, 23 days off routine (I've done 11 rounds of that). During the past couple of months, I get extremely anxious right before I take the Temodar, to the point where my gag reflex is so sensitive that I can barely swallow it and when I do, I can barely keep it down. My doctors have told me it's best to take it with water or even apple juice but now I can't stand the thought of those liquids at anytime. The chemo really doesn't cause me nausea so it's really weird but my doctor says that my brain has caused neuropathways that are making me feel this way and it's nothing I can control. I have taken Phenergan, Zofran and Kytril for nauseau (I am currently taking Kytril and Phenergan together) and I have also taken Ativan for anxiety to relax me at night. I hated the Ativan, it knocked me out and still didn't seem to help at the moment that I have to swallow the pills. The doctors want me to do about 13 more months of this and I need to find a way to deal with these pills. Has anyone had similar issues and if so, have you found anything that helps with this? I am planning to try acupuncture since I've been seeing an acupuncturist anyways for my neurological deficits in my leg and my husband has even suggested a hypnotist. Please help me find somthing that works!

Spacecase82
Posts: 2
Joined: Jun 2003

Being dianosed with cancer is a psychological blow and sets in during treatment. They tried the ativan thing with my husband and just falling asleep doesn't help things much. He felt much better when they gave him a reguglar antidepressant with no drowsy effects called Effexor XR which is a twenty-four hour release helping him take the edge off the situation and deal with just getting better.

Subscribe to Comments for "Trouble taking Temodar"